Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS Tulsa, OK

July 2, 2007Choctaw County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 2, 2007, 5:50 PM CDT for Choctaw County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 5:50 PM CDT (22:50 UTC)
Expired
Jul 2, 2007, 9:45 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 022250
FFWTSA
OKC023-030245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 945 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF BOSWELL TO 20 MILES SOUTH OF GOODLAND...MOVING        
  NORTHEAST AT 10 MPH. 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE    
  THROUGH 945 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...SOPER...HUGO...KENT...SAWYER...MESSER AND FORT TOWSON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3391 9590 3390 9522 3416 9518 3416 9592

$$
2 follow-up statements
000 
WGUS74 KTSA 030032
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT MON JUL 2 2007

OKC023-030245-
CHOCTAW OK-
732 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CHOCTAW COUNTY...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAIN ACROSS WESTERN CHOCTAW COUNTY...MOVING 
NORTHEAST AT 10 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS 
ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 945 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SOPER...GOODLAND...HUGO...KENT...MESSER...SAWYER AND FORT
TOWSON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3391 9590 3390 9522 3416 9518 3416 9592

$$
000 
WGUS74 KTSA 030229
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT MON JUL 2 2007

OKC023-030238-
CHOCTAW OK-
928 PM CDT MON JUL 2 2007

...THE FLASH FLOOD WARNING FOR CHOCTAW COUNTY IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. LIGHT RAIN WILL LIKELY 
CONTINUE ACROSS CHOCTAW COUNTY THROUGH 1100 PM.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3391 9590 3390 9522 3416 9518 3416 9592

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:49 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 2, 3:49 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT MON JUL 2 2007

.DISCUSSION...
UPPER LOW HAS MOVED SOUTHWEST INTO NORTHERN TEXAS AND WILL
CONTINUE TO MOVE SLOWLY SOUTHWEST AWAY FROM THE AREA OVER THE NEXT
COUPLE DAYS. THIS SHOULD RESULT IN THE HEAVIEST NIGHTTIME AND
EARLY MORNING RAINS REMAINING TO OUR SOUTH SO WILL GO AHEAD AND
ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT 7 PM.

SCATTERED CONVECTION WHICH HAS FIRED THIS AFTERNOON WILL DIMINISH
WITH THE LOSS OF HEATING. THIS CYCLE WILL REPEAT ITSELF OVER THE
NEXT SEVERAL DAYS AS A MOIST UNCAPPED AIRMASS WILL REMAIN OVER THE
AREA. THE GREATEST COVERAGE OF AFTERNOON CONVECTION WILL BE IN THE
SOUTHERN PART OF THE FORECAST AREA WHERE MOISTURE WILL BE GREATEST
AND WHERE TERRAIN WILL ALSO AID IN CONVECTIVE DEVELOPMENT.

A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH WEDNESDAY
NIGHT AND THURSDAY BEFORE WASHING OUT SOMEWHERE IN OUR VICINITY.
THIS WILL ALSO HELP TO AID IN CONVECTIVE DEVELOPMENT EACH AFTERNOON.

THE LATEST MODEL RUNS NOW DEPICT ANOTHER WEAKNESS IN THE RIDGE
DEVELOPING IN THE SOUTHERN PLAINS BY THE WEEKEND INTO EARLY NEXT
WEEK. THIS FITS WELL WITH WHAT THE PATTERN HAS BEEN THE PAST
COUPLE MONTHS AND NECESSITATES REINSERTING POPS THROUGH THE ENTIRE
FORECAST PERIOD. WILL KEEP POPS LOW FOR NOW AND WAIT AND SEE HOW
THINGS EVOLVE OVER THE NEXT FEW DAYS.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS WITH
READINGS SLOWLY RETURNING TO NEAR NORMAL BY LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  86  71  88 /  20  40  20  30
FSM   69  86  68  88 /  30  60  20  40
MLC   70  84  69  86 /  40  60  30  40
BVO   67  86  67  88 /  20  30  20  30
FYV   65  83  64  85 /  20  40  20  30
BYV   64  85  65  85 /  20  30  20  30
MKO   69  85  70  87 /  30  50  20  30
MIO   67  86  68  87 /  20  20  20  30
F10   69  83  69  86 /  30  50  20  40
HHW   71  84  70  84 /  50  70  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 2, 12:56 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT MON JUL 2 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1256 PM CDT MON JUL 2 2007

...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...

...MAJOR RIVER FLOODING OCCURRING ALONG THE CANEY...VERDIGRIS...AND
DEEP FORK RIVERS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN
        ARKANSAS.
        ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF U.S. HIGHWAY 412.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR ALL
OF EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS. SEE
/OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
OCCURRING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ AND
/OKCFLWTSA/ FOR DETAILS.

THE UPPER LOW THAT HAS PLAGUED THE AREA FOR SEVERAL DAYS BRINGING
HEAVY RAINFALL HAS BEGUN TO MOVE TO THE SOUTHEAST...AND WAS CENTERED
OVER NORTHWEST TEXAS EARLY THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL HAVE DEVELOPED FROM WEST
CENTRAL ARKANSAS THROUGH SOUTHEAST OKLAHOMA AS A RESULT...AND WILL
CONTINUE TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE
ACROSS SOUTHEAST OKLAHOMA THROUGH TONIGHT. DRIER MID LEVEL AIR HAS
MOVED INTO FAR NORTHERN OKLAHOMA AND WILL LIMIT THE OVERALL STORM
COVERAGE NORTH OF HIGHWAY 412...HOWEVER ANY STORMS THAT DEVELOP THIS
AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN IN AREAS
THAT ARE EXPERIENCING MAJOR RIVER FLOODING. SCATTERED RAIN AND
THUNDERSTORM COVERAGE SHOULD DIMINISH THIS EVENING...HOWEVER
ADDITIONAL RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVERNIGHT...MAINLY ACROSS SOUTHEAST OKLAHOMA IN CLOSER PROXIMITY TO
THE UPPER LOW. WHILE NO SIGNIFICANT LOW LEVEL JET IS EXPECTED TO
DEVELOP LATER TONIGHT...AN INCREASE IN WIND SPEEDS IN THE LOWEST
LEVELS OF THE ATMOSPHERE WILL BE SUFFICIENT TO AID AND MAINTAIN RAIN
AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE BACK TO THE SOUTHWEST
DURING THE EARLY PART OF THE WORK WEEK. WHILE THE FOCUS FOR HEAVY
RAIN POTENTIAL WILL BE FURTHER SOUTH WITH TIME...RAIN AND
THUNDERSTORM CHANCES WILL REMAIN ACROSS THE ENTIRE AREA INTO THE
WEEKEND. THE EFFECTS OF MAJOR RIVER FLOODING WILL CONTINUE ACROSS
NORTHEAST OKLAHOMA FOR AT LEAST SEVERAL MORE DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE AT LEAST THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jul 2, 12:31 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1231 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     FLASH FLOOD      5 W MCALESTER           34.93N 95.86W
07/02/2007                   PITTSBURG          OK   DEPT OF HIGHWAYS

            SH-31 CLOSED FOR HIGH WATER 5 WEST OF MCALESTER

0800 AM     FLASH FLOOD      SNOW                    34.40N 95.41W
07/02/2007                   PUSHMATAHA         OK   PUBLIC

            WATER BRIEFLY OVER SEVERAL COUNTY ROADS AROUND SNOW.

0800 AM     FLASH FLOOD      14 WNW CLAYTON          34.67N 95.58W
07/02/2007                   PITTSBURG          OK   PUBLIC

            JACK FORK CREEK OUT OF BANKS.

0900 AM     FLASH FLOOD      HAILEYVILLE             34.85N 95.58W
07/02/2007                   PITTSBURG          OK   DEPT OF HIGHWAYS

            SH-63 FROM HAILEVILLE TO BACHE ROAD CLOSED DUE TO HIGH
            WATER

0952 AM     FLASH FLOOD      2 W MCALESTER           34.93N 95.80W
07/02/2007                   PITTSBURG          OK   DEPT OF HIGHWAYS

            SH-31 CLOSED FOR HIGH WATER

1100 AM     FLASH FLOOD      4 E FINLEY              34.33N 95.42W
07/02/2007                   PUSHMATAHA         OK   PUBLIC

            WATER UP IN THREE HOMES ON CREEK CALLED ONE CREEK JUST
            EAST OF FINLEY. OVER 6 INCHES OF RAIN OVERNIGHT THAT
            AREA.

&&

SAA
Special weather statement, Jul 2, 4:18 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT MON JUL 2 2007

OKZ076-022200-
LE FLORE OK-
418 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 418 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF CAMERON...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY POINT...CAMERON...PANAMA...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE AND BRADEN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3508 9469 3504 9448 3534 9444 3532 9469

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:40 PM CDTFlash Flood WarningTSAOkfuskee6 hr
Jul 2, 2:44 AM CDTFlash Flood WarningTSAChoctaw3 hr
Jul 2, 4:42 AM CDTFlash Flood WarningTSALatimer, Pittsburg, Pushmataha4 hr
Jul 2, 8:42 AM CDTFlash Flood WarningTSALatimer, Pushmataha3 hr
Jul 2, 5:48 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.